Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 124, NWS Northern Indiana

June 22, 2011Allen County, Putnam County, Van Wert County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 22, 2011, 5:29 PM EDT for Allen County, Putnam County, Van Wert County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2011, 5:29 PM EDT (21:29 UTC)
Expired
Jun 22, 2011, 6:00 PM EDT
In force
31 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Allen County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 141 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:14 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS53 KIWX 222129
SVRIWX
OHC003-137-161-222200-
/O.NEW.KIWX.SV.W.0124.110622T2129Z-110622T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 PM EDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ALLEN COUNTY IN WEST CENTRAL OHIO...
  EAST CENTRAL VAN WERT COUNTY IN WEST CENTRAL OHIO...
  PUTNAM COUNTY IN WEST CENTRAL OHIO...

* UNTIL 600 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED NEAR DELPHOS...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  KALIDA...
  COLUMBUS GROVE...
  OTTAWA...GLANDORF AND PANDORA...
  LEIPSIC...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RIMER...
VAUGHNSVILLE...GILBOA...WEST LEIPSIC AND BELMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4076 8435 4091 8446 4116 8392 4116 8387
      4113 8386 4094 8387
TIME...MOT...LOC 2129Z 241DEG 41KT 4088 8429
WIND...HAIL 60MPH <.50IN

$$

NG
2 follow-up statements
130 
WWUS53 KIWX 222148
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
548 PM EDT WED JUN 22 2011

OHC003-161-222158-
/O.CAN.KIWX.SV.W.0124.000000T0000Z-110622T2200Z/
VAN WERT OH-ALLEN OH-
548 PM EDT WED JUN 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ALLEN AND EAST
CENTRAL VAN WERT COUNTIES IN WEST CENTRAL OHIO IS CANCELLED...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF 
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4094 8387 4092 8393 4092 8398 4090 8399
      4090 8411 4086 8411 4088 8421 4097 8429
      4116 8392 4116 8387 4112 8386
TIME...MOT...LOC 2148Z 241DEG 36KT 4096 8409

$$

OHC137-222200-
/O.CON.KIWX.SV.W.0124.000000T0000Z-110622T2200Z/
PUTNAM OH-
548 PM EDT WED JUN 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR PUTNAM COUNTY...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHEAST OF
KALIDA...OR ABOUT 8 MILES SOUTHWEST OF OTTAWA...AND MOVING NORTHEAST
AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  OTTAWA...GLANDORF...PANDORA...LEIPSIC...GILBOA AND WEST LEIPSIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4094 8387 4092 8393 4092 8398 4090 8399
      4090 8411 4086 8411 4088 8421 4097 8429
      4116 8392 4116 8387 4112 8386
TIME...MOT...LOC 2148Z 241DEG 36KT 4096 8409
WIND...HAIL 60MPH <.50IN

$$

NG
454 
WWUS53 KIWX 222159
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 PM EDT WED JUN 22 2011

OHC137-222209-
/O.EXP.KIWX.SV.W.0124.000000T0000Z-110622T2200Z/
PUTNAM OH-
559 PM EDT WED JUN 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY WILL EXPIRE AT
600 PM EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4094 8387 4092 8393 4092 8398 4090 8399
      4090 8411 4086 8411 4088 8421 4097 8429
      4116 8392 4116 8387 4112 8386
TIME...MOT...LOC 2159Z 241DEG 36KT 4101 8396

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:25 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 22, 3:25 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT WED JUN 22 2011

.SHORT TERM...THIS AFTERNOON THROUGH THURSDAY NIGHT

MAIN CONCERNS ARE IN THE NEAR TERM WITH SEVERE THUNDERSTORM WATCH
538 IN EFFECT THROUGH 23Z FOR THE EASTERN HALF OF THE FA. AS OF
19Z...A BROKEN LINE OF NON-SEVERE CONVECTION WAS ALIGNED FROM NORTH
TO SOUTH FROM NEAR GRISSOM TO JUST EAST OF WARSAW AND THREE RIVERS.
THIS ACTIVITY DEVELOPED ALONG A SFC TROUGH TIED TO A STACKED LOW
NEAR LA CROSSE WISCONSIN. UNLIKE YESTERDAY...SUFFICIENT SHEAR AND
STRONG UNIDIRECTIONAL FLOW FOR SUSTAINABLE UPDRAFTS IS PRESENT...PER
A MID/UPPER LEVEL JET STREAK PIVOTING NEWD THROUGH THE OH
VALLEY...WITH EFFECTIVE DEEP SHEAR VALUES ON THE ORDER OF 40-50
KNOTS. HOWEVER...MEAGER MID LEVEL LAPSE RATES AND EXIT OF
YESTERDAY/S RICH LOW LVL THETA-E AIRMASS HAS ONLY SUPPORTED
MLCAPE/S NEAR 1000 J/KG THIS AFTN EAST OF THIS SFC TROUGH.
UPDRAFTS HAVE STRUGGLED SO FAR GIVEN THIS AND THE EXIT OF BETTER
DYNAMICS ON NOSE OF MID LEVEL JET. POTENTIAL FURTHER
DESTABILIZATION ALONG/EAST OF THE INTERSTATE 69 CORRIDOR...AND
SLIGHTLY BETTER SHEAR MAY SUPPORT A MORE CONDUCIVE ENVIRONMENT FOR
SEVERE THUNDERSTORMS HERE BTW 20-23Z. THE MAIN THREAT CONTINUES TO
BE DAMAGING WINDS GIVEN STRONG UNIDIRECTIONAL FLOW...WITH WOLCOTT
PROFILER SHOWING 30-40 KNOTS 0-2 KM AND 40-50 KNOTS 2-4 KM. THIS
CONVECTION SHOULD EXIT TO THE EAST BY 23/00Z.
OTHERWISE...INSTABILITY SHOWERS HAVE POPPED UP ACROSS NRN ILLINOIS
WHERE MORNING SUN AIDED IN STEEP LOW LVL LAPSE RATES IN CYCLONIC
FLOW. CONTINUED WITH A CHC MENTION ACROSS THE FA THROUGH THIS
EVENING...BEST CHANCES NW...TO ACCOUNT FOR A FEW ISO SHOWERS
POSSIBLY MAKING IT INTO OUR FA.

THE AFOREMENTIONED STACKED LOW WILL MEANDER EWD INTO THE NRN GREAT
LAKES TONIGHT THROUGH THURSDAY NIGHT. THIS FEATURE WILL BRING
UNSEASONABLE COOL AND MOSTLY CLOUDY WX TO THE FA DURING THIS
TIME...ESPECIALLY ACROSS NRN AREAS CLOSER TO THIS CIRCULATION. BROAD
CYCLONIC FLOW...DEEP MOISTURE...AND POTENTIAL VORT MAXES
FUJIWARAING  AROUND THE UPPER LOW SUPPORTS CHANCE POPS FOR SHOWERS
DURING THIS TIME...HIGHEST IN THE NORTH. DID ADD SLIGHT CHC FOR
THUNDER IN THE FAR SE THU AFTN GIVEN PROGGED STEEP LOW LVL LAPSE
RATES AND POSSIBLE WEAK INSTABILITY.

&&

.LONG TERM...

FRIDAY THROUGH WEDNESDAY

UPPER LOW ACROSS THE NORTHERN GREAT LAKES WILL CONTINUE TO FILL AND
MOVE OFF TO THE NORTHEAST FRIDAY. COOLER NORTHWEST FLOW BEHIND THIS
SYSTEM WILL BRING BELOW NORMAL TEMPERATURES TO THE AREA FRIDAY AND
FRIDAY NIGHT. LINGERING SHOWERS ARE POSSIBLE FRIDAY
MORNING...ESPECIALLY ACROSS THE NORTHEAST...AS TROF AXIS SWINGS EAST
OF THE AREA AROUND THE LOW. DECIDED TO ADD LOW CHANCE POP TO THE
FRIDAY PERIOD. SEEMS TO BE SOME CONTINUITY WITH RECENT MODEL RUNS
FOR ENOUGH SYNOPTIC SUPPORT FOR A FEW SHOWERS...ALBEIT ISOLATED AND
LIGHT.

HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST ON SATURDAY.
TEMPERATURES WILL BE SLIGHTLY WARMER...BUT STILL BELOW NORMAL...WITH
HIGHS IN THE 70S. UPPER LEVEL FLOW BECOMES MORE ZONAL BY SATURDAY
NIGHT...AS A FRONTAL BOUNDARY FROM THE MID MISSISSIPPI VALLEY ALONG
THE OHIO RIVER VALLEY BEGINS TO SLOWLY LIFT NORTHWARD. MODELS BEGIN
TO DIVERGE AT THIS POINT REGARDING THE NORTHWARD EXTENT OF THE FRONT
AND ANY RESULTANT PRECIP. RECENT 12Z GFS SHOWS THE FRONT LIFTING
FURTHER NORTHWARD INTO THE AREA SUNDAY AND RETREATING SOUTHWARD
AGAIN ON TUESDAY. PREVIOUS MODEL RUNS KEEP THE FRONT SUPPRESSED
FURTHER SOUTH THROUGHOUT THIS PERIOD.

H5 S/W PROGGED TO MOVE EASTWARD THROUGH THE MISSISSIPPI VALLEY ALONG
THE FRONT INTO THE LOWER GREAT LAKES/OHIO VALLEY REGION. PREVIOUS
GFS RUN ALONG WITH 00Z ECMWF KEEP THIS ENERGY SUPPRESSED FURTHER
SOUTH ALONG THE OHIO RIVER VALLEY...WHILE LATEST 12Z GFS IS FURTHER
NORTH. FOR NOW...WILL KEEP FCST DRY SUNDAY THROUGH MONDAY NIGHT
GIVEN MODEL INCONSISTENCIES.

NEXT SYSTEM OF INTEREST WILL BE A TROF PROGGED TO MOVE EASTWARD
ACROSS THE NORTHERN TIER MONDAY AND INTO THE GREAT LAKES BY TUESDAY.
THIS WILL DROP A WEAK COLD FRONT/TROF THROUGH THE AREA SOMETIME
TUESDAY INTO WEDNESDAY. DECIDED TO ADD SLIGHT CHANCE POPS TUESDAY
AND TUESDAY NIGHT MAINLY FOR COLLABORATION. MODELS ARE IN DECENT
AGREEMENT FOR TROF/FROPA DURING THIS TIME FRAME...BUT WILL
DEFINITELY NEED REFINED AND ADJUSTED AS MODELS CONVERGE ON A
SOLUTION.

NO MAJOR CHANGES TO TEMPERATURES...WITH A GENERAL WARMING TREND TO
NEAR NORMAL TEMPERATURES THROUGH THE PERIOD. WENT A TOUCH COOLER FOR
FRIDAY...ESPECIALLY ACROSS THE NORTHEAST AS UPPER LOW PULLS OUT OF
THE AREA.&&

.AVIATION... /18Z TAFS /

SFC TROUGH HAS ACCELERATED THROUGH SBN WITH PRIMARILY VFR
CONDITIONS EXPECTED FOR THE REMAINDER OF THE AFTN HERE. A LINE
OF BROKEN CONVECTION JUST WEST OF FWA SHOULD MOVE THROUGH THE
TERMINAL BTW 19-21Z. BRIEF MVFR/IFR CONDITIONS POSSIBLE WITH THIS
LINE OF CONVECTION. OTHERWISE...VFR CONDITIONS WILL GENERALLY
PREVAIL THIS AFTN AND EARLY THIS EVENING AT FWA AS WELL. A STRATO-
CU DECK...ASSOCIATED WITH A STACKED LOW THAT IS TRACKING TOWARDS
THE NRN GREAT LAKES...WILL SPIN INTO THE AREA TONIGHT INTO
TOMORROW. LOWER IFR CONDITIONS ARE POSSIBLE AT SBN FOR A
TIME...WITH MAINLY MVFR CIGS ANTICIPATED AT FWA. GUSTY SSW
WINDS...WITH GUSTS TO 30 MPH THIS AFTN...WILL DISSIPATE EARLY THIS
EVENING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...STEINWEDEL
LONG TERM...NG
AVIATION...STEINWEDEL
Hazardous weather outlook, Jun 22, 5:17 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 AM EDT WED JUN 22 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-230930-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
517 AM EDT WED JUN 22 2011 /417 AM CDT WED JUN 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT MOVING EAST ACROSS THE AREA TODAY IS EXPECTED TO
CAUSE SCATTERED THUNDERSTORMS. THE STORMS WILL BE MOST NUMEROUS
THIS AFTERNOON OVER EASTERN PORTIONS OF THE AREA WHERE SOME OF
THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER EASTERN PORTIONS OF THE AREA
THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-230930-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
517 AM EDT WED JUN 22 2011 /417 AM CDT WED JUN 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND THIS
EVENING. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE
BERRIEN COUNTY SHORELINE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK OF RIP CURRENTS THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jun 22, 1:01 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
101 PM EDT WED JUN 22 2011

INZ004-MIZ078-221745-
CASS MI-ST. JOSEPH IN-
101 PM EDT WED JUN 22 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ST. JOSEPH COUNTY
IN NORTH CENTRAL INDIANA...AND CASS AND EXTREME NORTHWESTERN ST.
JOSEPH COUNTIES IN SOUTHWEST MICHIGAN...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
DOWAGIAC TO EDWARDSBURG TO SOUTH BEND...MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  DOWAGIAC AND GRANGER...
  EDWARDSBURG AND CASSOPOLIS...
  MARCELLUS...
  DAILEY...
  LA GRANGE...
  EAGLE LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4207 8576 4200 8576 4155 8635 4180 8621
      4198 8623 4199 8622 4207 8622
TIME...MOT...LOC 1700Z 225DEG 37KT 4211 8620 4186 8613
          4170 8622
Special weather statement, Jun 22, 2:33 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
233 PM EDT WED JUN 22 2011

INZ006-007-MIZ079>081-221900-
BRANCH MI-HILLSDALE MI-LAGRANGE IN-ST. JOSEPH MI-STEUBEN IN-
233 PM EDT WED JUN 22 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN STEUBEN AND EASTERN
LAGRANGE COUNTIES IN NORTHEAST INDIANA...AND SOUTHWESTERN HILLSDALE
COUNTY IN SOUTHEAST MICHIGAN...AND EASTERN ST. JOSEPH AND BRANCH
COUNTIES IN SOUTHWEST MICHIGAN...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTREVILLE TO 9
MILES WEST OF BRONSON TO 21 MILES SOUTH OF BRONSON...MOVING NORTHEAST
AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  COLDWATER...
  COLON AND BRONSON...
  UNION CITY...
  FREMONT...LAKE OF THE WOODS
  LAGRANGE...ORLAND AND MONGO...
  GILEAD...MATTESON LAKE AND SHERWOOD...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4206 8482 4173 8479 4156 8538 4180 8542
      4195 8555 4208 8531 4208 8486
TIME...MOT...LOC 1832Z 240DEG 37KT 4196 8546 4185 8531
          4161 8529
Special weather statement, Jun 22, 2:43 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
243 PM EDT WED JUN 22 2011

INZ006>009-221915-
DE KALB IN-LAGRANGE IN-NOBLE IN-STEUBEN IN-
243 PM EDT WED JUN 22 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN DE KALB...NOBLE...
SOUTHWESTERN STEUBEN AND LAGRANGE COUNTIES...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALBION...OR 9 MILES SOUTHEAST OF LIGONIER...
MOVING NORTHEAST AT 50 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LAGRANGE...
  ROME CITY...WOLCOTTVILLE AND OLIVER LAKE...
  WOODRUFF...ADAMS LAKE AND PLATO...
  BRUSHY PRAIRIE AND ELMIRA...
  MONGO AND ONTARIO...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4164 8506 4138 8522 4132 8543 4137 8554
      4148 8556 4176 8556 4176 8550
TIME...MOT...LOC 1842Z 206DEG 45KT 4144 8543
Special weather statement, Jun 22, 4:27 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
427 PM EDT WED JUN 22 2011

INZ018-026-027-034-OHZ004-015-016-024-025-222130-
ADAMS IN-ALLEN OH-ALLEN IN-DEFIANCE OH-JAY IN-PAULDING OH-PUTNAM
OH-VAN WERT OH-WELLS IN-
427 PM EDT WED JUN 22 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN JAY COUNTY IN EAST
CENTRAL INDIANA...AND EASTERN WELLS...ADAMS AND SOUTHEASTERN ALLEN
COUNTIES IN NORTHEAST INDIANA...AND SOUTHERN DEFIANCE COUNTY IN
NORTHWEST OHIO...AND NORTHWESTERN ALLEN...PAULDING...VAN WERT AND
WESTERN PUTNAM COUNTIES IN WEST CENTRAL OHIO...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONROE...MOVING NORTHEAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  VAN WERT...
  DELPHOS...
  MONROEVILLE...
  CONVOY AND OHIO CITY...
  PAYNE...
  PAULDING...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4091 8408 4072 8449 4073 8471 4072 8471
      4072 8479 4058 8480 4050 8498 4077 8515
      4128 8445
TIME...MOT...LOC 2027Z 234DEG 33KT 4072 8489

FISHER
Local storm report, Jun 22, 4:36 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND GST     2 ENE BLUFFTON          40.75N  85.14W
06/22/2011  M55 MPH          WELLS              IN   TRAINED SPOTTER

            LIMBS DOWN

&&

EVENT NUMBER IWX1101093

SC
Special weather statement, Jun 22, 5:16 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
516 PM EDT WED JUN 22 2011

OHZ001-002-004-005-222200-
DEFIANCE OH-FULTON OH-HENRY OH-WILLIAMS OH-
516 PM EDT WED JUN 22 2011

...STRONG THUNDERSTORMS MOVING TOWARD FULTON...SOUTHEASTERN
WILLIAMS...EASTERN DEFIANCE AND NORTHWESTERN HENRY COUNTIES IN
NORTHWEST OHIO...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DEFIANCE...MOVING NORTHEAST AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ARCHBOLD...
  WAUSEON...
  SWANTON...
  DELTA...
  OKOLONA...
  RIDGEVILLE CORNERS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4121 8438 4132 8455 4171 8422 4171 8388
      4158 8387
TIME...MOT...LOC 2116Z 223DEG 41KT 4133 8439

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:18 PM EDTSpecial Weather StatementIWXWilliams57 min
Jun 21, 8:25 PM EDTSevere Thunderstorm WarningIWXWilliams65 min
Jun 22, 4:27 PM EDTSpecial Weather StatementIWXPaulding, Van Wert63 min
Jun 22, 5:16 PM EDTSpecial Weather StatementIWXDefiance, Fulton44 min
Jun 22, 5:59 PM EDTSpecial Weather StatementIWXPutnam31 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.